MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-10704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature states single use distal attachment cap-d-201-10704 chosen as a representative device.This event has been reported by the importer on mdr# 2429304 - 2022 - 00031.The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled ¿margin marking before colorectal endoscopic mucosal resection and its impact on neoplasia recurrence,¿ two patients experienced delayed bleeding after procedures using a colonoscope and a distal attachment cap.Case with patient identifier (b)(6) reports the scope used in the procedures.Case with patient identifier (b)(4) reports the distal attachment cap used in the procedures.Background and aims: ablation of resection margins after emr of large nonpedunculated colorectal polyps decreases recurrence.Margin marking before emr (emr-mm) may represent an alternative method to achieve a healthy resection margin.We aimed to determine the efficacy of emr-mm in reducing neoplasia recurrence.Methods: we conducted a single-center historical control study of emr cases (emr-mm vs conventional emr) for nonpedunculated polyps >20 mm between 2016 and 2021.For emr-mm, cautery marks were placed along the lateral margins of the polyp with the snare tip.Emr was then performed to include resection of the healthy mucosa containing the marks.We compared recurrence at surveillance colonoscopy after emr-mm versus historical control subjects.Multivariable logistic regression was performed to identify factors associated with recurrence.Results: two hundred ten patients with 210 polyps (median size, 30 mm; interquartile range: 25-40) underwent emr-mm (n z 74) or conventional emr (n z 136).Patient and lesion characteristics were similar between the groups.At a median follow-up of 6 months, the recurrence rate was lower with emr-mm (6/74; 8%) compared with historical control subjects (39/136; 29%) (p <.001).Emr-mm was not associated with an increased rate of adverse events.On multivariable analysis, emr-mm remained the strongest predictor of recurrence (odds ratio,.20; 95% confidence interval,.13-.64; p z.003) aside from polyp size (odds ratio, 2.81; 95% confidence interval, 1.35-6.01; p z.008).Conclusions: in this single-center historical control study, emr-mm of large nonpedunculated colorectal polyps reduced the recurrence risk by 80% when compared with conventional emr.This simple technique may provide an alternative to margin ablation.Two cases (2.7%) of delayed bleeding occurred after emr-mm as compared with 9 cases (6.6%) in the historical control group (p z.33).Six patients had spontaneous resolution after evaluation at the emergency department.Of the 5 patients admitted to the hospital, 1 required blood transfusion and repeat colonoscopy with endoscopic therapy of a bleeding ulcer at the emr site (historical control group).One case of deep mural injury (sydney classification type iii) was identified intraproceduraly in each group (p z.54).In both cases, endoscopic clip closure was performed after completion of the emr.Both patients were admitted for observation with ct showing no evidence of pneumoperitoneum and absence of luminal contrast extravasation.Neither patient required surgery, and both were discharged within 3 days with full recovery.Two patients with post polypectomy syndrome (1 in each group) based on abdominal pain and ct findings were sent home from the emergency department with antibiotics.There is no report of olympus device malfunction reported in any procedure described in this study.Additional details regarding the patients/events were requested with no response as of yet.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15257466
Report Number9610595-2022-01080
Device Sequence Number12434373
Product Code FDS
UDI-Device Identifier04953170278266
UDI-Public04953170278266
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD-201-10704
Device Lot NumberUNKNOWN-LITERATURE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-HQ190I , SN UNK
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown